MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Catalog Number ULT14.0-38-25-P-6S-CLM-RH
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during chest tube placement the hub on a ultrathane mac-loc locking loop multipurpose drainage catheter broke off.For replacement, the 14fr drain was removed over a wire and a 16fr drain was placed over the wire.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation and a visual inspection/ dimensional verification of the returned device were conducted during the investigation.The device was returned and visual inspection is able to confirm the complaint of hub separation.The returned device is in three pieces: mac-loc hub, flared tubing, and shaft.Examination leads us to believe the catheter was cut which is why the flare has been separated from the shaft.Inspection of the flare makes is seem larger than specified in drawing specification.However, we cannot confirm this to be conforming due to possible damage or deforming when being removed/pulled from the mac-loc and cap assembly.All other measurements are within specifications and therefore we cannot confirm this device to be non-conforming.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the finished product lot device history record showed two non-conformances (lot 8481992); both related.The first non-conformance was for an inadequate flare of 1 device which was scrapped.The second non-conformance was for insecure fitting of 1 device which was scrapped.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected data: cook inc.Sent follow up #2 as mdr 1820334-2018-01208.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7503675
Report Number1820334-2018-01407
Device Sequence Number13897121
Product Code GBO
UDI-Device Identifier00827002095045
UDI-Public(01)00827002095045(17)210102(10)8481992
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberULT14.0-38-25-P-6S-CLM-RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer06/13/2018
08/14/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date06/25/2018
08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR